Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects...... JB
Dec 5, 2000

Presently I am not on any medication nor have I ever been...My question is about side effects...I have two friends that have been positive for about 12 years....both have been on cocktails for as long as they have been available...and have had to switch meds at different times due to resistance...however, neither of them has any outward signs of being on medication...my question is are the side effects such as facial wasting, fat redistribution, buffalo hump etc...common in most people on HAART. Also, do these outward signs take years to manifest once you are on meds? Thank you for your help!!!!

JEA

Response from Dr. Bartlett

Dear JEA, we have come to recognize some of the side effects in patients on antiretroviral therapy, and some of these side effects can be manifest as changes in physical appearance. The reasons for the changes are complicated; some can occur without antiretrovirals, some may be more common in women or older patients, some patients may have genetic predispositions, and some may be due to specific drugs. If your health care provider believes that you should begin medications, then a thorough discussion of these issues is important. Most commonly,if these side effects occur, they occur after more prolonged treatment. In addition, if you do begin a regimen and some side effects happen, you should be able to discuss a switch in the regimen with your provider.

John A. Bartlett, M.D.



Previous
HELP! Anti-Depressant with now sexual side effects JB
Next
HPV Treatment JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement